Alert archive / Nebraska / Red Flag Warnings in 2014
Red Flag Warning 14, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Nov 29, 2014, 2:53 AM MST for 22 counties in Nebraska. It took effect at Nov 29, 2014, 9:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 29, 2014, 2:53 AM MST (09:53 UTC)
- In effect from
- Nov 29, 2014, 9:00 AM MST
- Expired
- Nov 29, 2014, 5:00 PM MST
- In force
- 8 hr
- Issued by
- NWS North Platte, NE
All 22 counties
Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 8 km from the middle of the area, began a volume at 09:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.9 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3403 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
241 WWUS83 KLBF 290953 RFWLBF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 353 AM CST SAT NOV 29 2014 ...RED FLAG WARNING FOR THE CENTRAL SANDHILLS INCLUDING VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R MCKELVIE NATIONAL FOREST... .WEST WINDS INCREASE TODAY AHEAD OF STRONG ARCTIC COLD FRONT FORECAST TO MOVE INTO THE AREA THIS EVENING. THE WEST WINDS WILL DRAW VERY WARM DRY AIR EAST OFF THE HIGH PLAINS AND THROUGH THE SANDHILLS. THE SURGE OF WARM DRY AIR AND STRONG WINDS WILL PRODUCE CRITICAL FIRE DANGER. NEZ206-300000- /O.NEW.KLBF.FW.W.0014.141129T1800Z-141130T0000Z/ SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R MCKELVIE NATIONAL FOREST- 353 AM CST SAT NOV 29 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE CENTRAL SANDHILLS... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 206 SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R MCKELVIE NATIONAL FOREST. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 14 PERCENT. * IMPACTS...ANY RANGE FIRE START WILL HAVE THE POTENTIAL TO BURN OUT OF CONTROL AND EXHIBIT EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ HTTP://WEATHER.GOV/LBF
2 follow-up statements
764 WWUS83 KLBF 291457 RFWLBF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 857 AM CST SAT NOV 29 2014 ...RED FLAG WARNING IN EFFECT ALONG AND NORTH OF INTERTATE 80... .WEST WINDS INCREASE TODAY AHEAD OF STRONG ARCTIC COLD FRONT FORECAST TO MOVE INTO THE AREA THIS EVENING. THE WEST WINDS WILL DRAW VERY WARM DRY AIR EAST OFF THE HIGH PLAINS AND THROUGH THE SANDHILLS. THE SURGE OF WARM DRY AIR AND STRONG WINDS WILL PRODUCE CRITICAL FIRE DANGER. NEZ204-208-209-300000- /O.EXB.KLBF.FW.W.0014.141129T1600Z-141130T0000Z/ EASTERN PANHANDLE/CRESCENT LAKE NWR- NIOBRARA VALLEY/FORT NIOBRARA NWR-LOUP RIVERS BASIN- 857 AM CST SAT NOV 29 2014 /757 AM MST SAT NOV 29 2014/ ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING. * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 204 EASTERN PANHANDLE/CRESCENT LAKE NWR...FIRE WEATHER ZONE 208 NIOBRARA VALLEY/FORT NIOBRARA NWR AND FIRE WEATHER ZONE 209 LOUP RIVERS BASIN. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * IMPACTS...ANY RANGE FIRE START WILL HAVE THE POTENTIAL TO BURN OUT OF CONTROL AND EXHIBIT EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ NEZ206-300000- /O.EXT.KLBF.FW.W.0014.141129T1600Z-141130T0000Z/ SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R MCKELVIE NATIONAL FOREST- 857 AM CST SAT NOV 29 2014 ...RED FLAG WARNING NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 206 SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R MCKELVIE NATIONAL FOREST. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 13 PERCENT. * IMPACTS...ANY RANGE FIRE START WILL HAVE THE POTENTIAL TO BURN OUT OF CONTROL AND EXHIBIT EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ HTTP://WEATHER.GOV/LBF
194 WWUS83 KLBF 300021 RFWLBF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 621 PM CST SAT NOV 29 2014 ...THE RED FLAG WARNING HAS EXPIRED... .RELATIVE HUMIDITY HAS INCREASED OVER THE AREA. NEZ204-206-208-209-300130- /O.EXP.KLBF.FW.W.0014.000000T0000Z-141130T0000Z/ EASTERN PANHANDLE/CRESCENT LAKE NWR- SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R MCKELVIE NATIONAL FOREST- NIOBRARA VALLEY/FORT NIOBRARA NWR-LOUP RIVERS BASIN- 621 PM CST SAT NOV 29 2014 /521 PM MST SAT NOV 29 2014/ ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR THE LOUP RIVERS BASIN...THE NIOBRARA VALLEY/CRESCENT LAKE NWR AND THE EASTERN PANHANDLE... RELATIVE HUMIDITY WAS IN THE SINGLE DIGITS IN A FEW AREAS WITH WIND GUSTS EXCEEDING 25 MPH. BY 6 PM CST/5PM MST...RELATIVE HUMIDITY WAS 25 PERCENT OR HIGHER. $$ HTTP://WEATHER.GOV/LBF
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Nov 28, 10:09 PM MST, 4 hours 44 minutes earlier.
Area forecast discussion, Nov 28, 10:09 PM MST, 4 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 1109 PM CST FRI NOV 28 2014 .UPDATE... ISSUED AT 1005 PM CST FRI NOV 28 2014 BASED ON CURRENT TRENDS IN TEMPERATURES AND WIND IN THE PLATTE RIVER VALLEY...WE HAVE UPDATED THE FORECAST FOR LOWER TEMPERATURES FOR KEITH AND LINCOLN COUNTIES IN SOUTHWEST NEBRASKA. && .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 339 PM CST FRI NOV 28 2014 AFTER A VERY MILD NIGHT TONIGHT...NEAR RECORD WARMTH EXPECTED AGAIN ON SATURDAY. WARM AIR REMAINS IN PLACE JUST ABOVE THE SURFACE TONIGHT...WITH H850 MB TEMPS STAYING IN THE 15 TO 18C RANGE. IN THE SANDHILLS...BUFKIT DATA INDICATES THE ATMOSPHERE REMAINS MIXED THROUGH MUCH OF THE NIGHT...WITH WEST WINDS STAYING UP AT AROUND 10 MPH. LOWS SHOULD REMAIN ABOVE THE FREEZING MARK TONIGHT IN THE SANDHILLS. IN THE LOWER ELEVATIONS LIKE RIVER VALLEYS AND SUCH...MIXING WILL BE LESS...AND TEMPS LIKELY TO SLIP INTO THE MID AND UPPER 20S. AS MENTIONED VERY MILD CONDITIONS EXPECTED SATURDAY...WITH HIGHS SIMILAR TO THOSE TODAY. TEMPS ALOFT CHANGE LITTLE...AND WITH ANOTHER DAY OF DOWNSLOPE WESTERLY FLOW AND GOOD MIXING...NEAR RECORD OR RECORDS HIGHS WILL BE LIKELY. THE RECORD AT NORTH PLATTE IS 71 DEGREES SET IN 1932...AND 73 IS CURRENTLY FORECASTED. WILDFIRE DANGER WILL BE A BIG CONCERN FOR SATURDAY DUE TO THE WARM AND DRY CONDITIONS. SYNOPTICALLY THE UPPER LEVEL RIDGE BEGINS TO BREAK DOWN...WHICH IS A SIGNAL FOR HIGH FIRE DANGER. WEST WINDS WILL INCREASE LATE MORNING INTO THE AFTERNOON...ESPECIALLY ACROSS NORTHERN NEBRASKA...WHERE 500 METER WIND SPEEDS OF 25 TO 30 KNOTS WILL LIKELY RESULT IN WIND GUSTS TO AT LEAST 25 MPH AT THE SURFACE. RED FLAG CONDITIONS WILL BE CLOSE...AND THIS WILL BE PASSED ALONG TO THE ONCOMING SHIFT. IT DOES APPEAR THAT DEW POINTS MAY BE JUST A FEW DEGREES HIGHER THAN THOSE TODAY...AND THIS MAY KEEP RELATIVE HUMIDITY FROM REACHING RED FLAG THRESHOLD. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 339 PM CST FRI NOV 28 2014 FORECAST CONCERNS IN THE EXTENDED DEAL WITH THE PASSAGE OF A COLD FRONT SATURDAY NIGHT...BRINGING COOLER TEMPERATURES AND THE POSSIBILITY OF LIGHT SNOW. THE ARCTIC FRONT IS SHOWN TO BE LARGELY THROUGH THE CWA BY 12Z SUNDAY. STOUT COLD AIR ADVECTION WILL LEAD TO FALLING TEMPERATURES THROUGH THE DAY. MODEL GUIDANCE INDICATES HIGHS ON SUNDAY AS MUCH AS 50F COLDER THAN THAT SATURDAY...WITH READINGS GENERALLY IN THE 20S. AIDED BY BLUSTERY NORTHWEST WIND IN EXCESS OF 25 MPH...APPARENT TEMPERATURES WILL FEEL LIKE 0F FOR OUR NORTHERN ZONES. MODELS ALSO INDICATE INCREASING LOWER LEVEL MOISTURE WITH THE FRONT...AND AS THE CASE WITH THE PAST FEW COLD FRONTS...FOG...FLURRIES AND/OR FREEZING DRIZZLE MAY BE AN ISSUE. FOR NOW GENERALLY FAVORED FLURRIES ON SUNDAY ACROSS OUR NORTHWEST WHERE BUFR PROFILES INDICATE A DEEPER MOISTURE PROFILE AND A WEAK MID-LEVEL FRONTOGENETIC BAND THAT/S BECOMING INCREASINGLY FRONTOLYTIC. ELSEWHERE...WILL KEEP THE FORECAST DRY UNTIL CONFIDENCE IS HIGH ENOUGH FOR THE FREEZING DRIZZLE MENTION...BUT WILL MONITOR TRENDS WITH UPCOMING FORECASTS. SUNDAY NIGHT INTO MONDAY THE MODELS FAVOR THE DEVELOPMENT OF A SECONDARY FRONTOGENETIC BAND ACROSS SOUTHWEST NEBRASKA AND THE SOUTHERN PANHANDLE. THE TROPOSPHERIC PROFILE IS SOMEWHAT MOISTURE STARVED...BUT DOES EVENTUALLY SATURATE...WILL KEEP POPS IN THE SLIGHT CHANCE RANGE RIGHT NOW AND TREND UPWARD IF SUBSEQUENT FORECASTS SUGGEST. EARLY NEXT WEEK RETURN SOUTHERLY FLOW DEVELOPS AS THE UPPER LEVELS TRANSITION TO ZONAL. A BRIEF WARMING TREND IS EXPECTED...HOWEVER A WEAK COLD FRONT AND ASSOCIATED ARCTIC HIGH WILL SETTLE SOUTHEAST EARLY WEDNESDAY PROMOTING A SLIGHT COOLDOWN. RETURN FLOW IS SHOWN TO RE-DEVELOP ONCE AGAIN LATE NEXT WEEK...WARMING TEMPERATURES WOULD FOLLOW. ALL IN ALL BEYOND SUNDAY AND EARLY MONDAY...AVERAGE TEMPERATURES TO SLIGHTLY ABOVE AVERAGE T/S ARE ANTICIPATED FOR THE EXTENDED...WITH NO REAL CHANCE OF APPRECIABLE QPF. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT) ISSUED AT 1108 PM CST FRI NOV 28 2014 STRONG WIND ACROSS THE MOUNTAINS IS EXPECTED TO GENERATE 40-55KT WIND 1500-2000 FEET AGL WHICH IS EXPECTED TO STAY DISCONNECTED FROM THE SURFACE UNTIL AFTER 09Z WHEN STRONGER WIND MIXES DOWN TO THE SURFACE. THIS WILL RESULT IN LOW LEVEL WIND SHEAR OF 35-45KT NORTH AND WEST OF AN ANW-TIF-OGA LINE. AFTER 11Z...WIND IN THOSE AREAS WILL INCREASE AND SMOOTH OUT THE LOW LEVEL SHEAR TO 20KT OR LESS. WIND WILL THEN CONTINUE INCREASING TO BECOME 250-290 AT 12-14G21-25KT BY 18Z. WIND WILL DECREASE TO LESS THAN 12KT AND LOSE ITS GUSTINESS BY 01Z. && .FIRE WEATHER... ISSUED AT 339 PM CST FRI NOV 28 2014 WILDFIRE DANGER WILL HIGH SATURDAY DUE TO WARM AND DRY CONDITIONS. SYNOPTICALLY THE UPPER LEVEL RIDGE BEGINS TO BREAK DOWN...WHICH IS A SIGNAL FOR HIGH FIRE DANGER. WEST WINDS WILL INCREASE LATE MORNING INTO THE AFTERNOON...ESPECIALLY ACROSS NORTHERN NEBRASKA...WHERE 500 METER WIND SPEEDS OF 25 TO 30 KNOTS WILL LIKELY RESULT IN WIND GUSTS TO AT LEAST 25 MPH AT THE SURFACE. RED FLAG CONDITIONS WILL BE CLOSE...AND THIS WILL BE PASSED ALONG TO THE ONCOMING SHIFT. IT DOES APPEAR THAT DEW POINTS MAY BE JUST A FEW DEGREES HIGHER THAN THOSE TODAY...AND THIS MAY KEEP RELATIVE HUMIDITY FROM REACHING RED FLAG THRESHOLD. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...SPRINGER SHORT TERM...TAYLOR LONG TERM...JACOBS AVIATION...SPRINGER FIRE WEATHER...TAYLOR
Hazardous weather outlook, Nov 29, 2:43 AM MST, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 343 AM CST SAT NOV 29 2014 NEZ004>010-022>029-035>038-056>059-069>071-094-300945- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 343 AM CST SAT NOV 29 2014 /243 AM MST SAT NOV 29 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. CRITICAL FIRE DANGER IS EXPECTED ACROSS THE CENTRAL SANDHILLS THIS AFTERNOON. TEMPERATURES AROUND 70...VERY LOW RELATIVE HUMIDITY AND WEST WINDS GUSTING TO 35 MPH ARE EXPECTED TO PRODUCE EXTREME FIRE BEHAVIOR. AN ARCTIC COLD FRONT WILL MOVE THROUGH WESTERN AND NORTH CENTRAL NEBRASKA TONIGHT. THE FRONT IS EXPECTED TO PRODUCE A BRIEF PERIOD OF FOG OR LIGHT FREEZING DRIZZLE LASTING 1 TO 2 HOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A 50 DEGREE TEMPERATURE DROP IS EXPECTED SUNDAY AND SUBZERO WIND CHILL READINGS ARE EXPECTED ACROSS NORTHERN NEBRASKA. THIS SUDDEN LARGE TEMPERATURE DROP COULD BE HAZARDOUS TO LIVESTOCK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) CDC
Nearby
Red Flag Warnings in Nebraska, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.